This preview shows pages 1–2. Sign up to view the full content.
This preview has intentionally blurred sections. Sign up to view the full version.View Full Document
Unformatted text preview: Learning Issue: Drug rash Nicole Banfield 4/12/11 Immunologically mediated reactions: 1. Type I : immunoglobin E (IgE)-dependent reactions- result in urticaria, angioedema and anaphylaxis a. Insulin and other proteins are associated with these reactions 2. Type II: cytotoxic reactions- result in hemolysis and purpura a. Penicillins, cephalosporins, sulfonamides and rifampin are known to cause these reactions 3. Type III: immune complex reactions- results in vasculitis, serum sickness and urticaria a. Quinine, salicylates, chlorpromazine and sulfonamides are associated with this reaction 4. Type IV : delayed-type reactions with cell-mediated hypersensitivity- results in contact dermatitis, exanthematous reactions and photoallergic reactions a. Most common mechanism of drug eruptions and are associated with topical medications, such as neomycin Nonimmunologically mediated reactions: Classified according to the following features: accumulation, adverse effects, direct release of mast cell mediators, idiosyncratic reactions, intolerance, Jarisch-...
View Full Document
This note was uploaded on 02/18/2012 for the course PAS 600 - 601 taught by Professor Garrubba during the Fall '10 term at Chatham University.
- Fall '10